rss
J Accid Emerg Med 14:52-54 doi:10.1136/emj.14.1.52
  • Research Article

Necrotising fasciitis as a complication of steroid injection.

  1. R Birkinshaw,
  2. J O'Donnell,
  3. I Sammy
  1. Department of Emergency Medicine, Hope Hospital, Salford, United Kingdom.

      Abstract

      Necrotising fasciitis is described as a complication of steroid injection of a painful shoulder in a previously well female. This case highlights a very rare life threatening emergency after steroid injection. Early recognition, resuscitation, and aggressive surgical management are essential to prevent mortality in this condition.


      Free sample
      This recent issue is free to all users to allow everyone the opportunity to see the full scope and typical content of EMJ.
      View free sample issue >>

      Don't forget to sign up for content alerts so you keep up to date with all the articles as they are published.

      Poll

      Among patients with minor TBI (GCS 13-15) getting CT scans ≥ 24 hours after injury, what proportion have a traumatic finding?

      Results

      0.5% - 43% response rate
      3% - 41% response rate
      10% - 16% response rate

      Related original article: PCT head imaging in patients with head injury who present after 24 h of injury: a retrospective cohort study

      Navigate This Article